Missouri, 2022Drought in Missouri, November 1 to 30, 2022
November 1 to 30, 2022 · NWS MEG · 2 events in 2 counties and zones
Abnormally dry conditions continued severe (D2) drought conditions over the Missouri Bootheel through the month of November. The drought had little impact on agriculture as the dry weather allowed crops to be harvested and winter wheat to be planted.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Abnormally dry conditions continued severe (D2) drought conditions over the Missouri Bootheel through the month of November. The drought had little impact on agriculture as the dry weather allowed crops to be harvested and winter wheat to be planted. However, the dry conditions did elevate the risk of wildfires. River and lake levels were also at low or near record low levels. River traffic on the Mississippi River was impacted by the low water levels.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Oct 31, 10:47 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Oct 31, 10:47 PM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1147 PM CDT Mon Oct 31 2022
...New AVIATION...
.UPDATE...
Issued at 922 PM CDT Mon Oct 31 2022
Short term guidance has been hinting at less areal coverage and
intensity of fog overnight. This may be caused in part by
dewpoints underperforming across the area. Dewpoint depressions
around the TN Valley and north MS were forecast to be between 0
and 1 degree overnight, but latest obs and trends suggest DPDs
closer to 3 or 4 degrees, which would hinder fog potential. Patchy
dense fog could still certainly develop around 11 or 12Z, but
it's looking to be a little less widespread now. The HWO covers
this well.
&&
.DISCUSSION...
(This evening through next Sunday)
Issued at 242 PM CDT Mon Oct 31 2022
A split flow pattern will persist across much of the CONUS
through midweek with the polar westerlies generally confined to
the US-Canada border. One shortwave trough is lifting northeast
across IL/IN while a second is moving through the Southern Plains.
Strong southwesterly flow aloft will continue downstream of the
positively-tilted trough axis with the Southern Plains trough
eventually moving across the Mid-South late Tuesday into
Wednesday.
A few light showers (or sprinkles) continue this afternoon, mainly
over West TN. Any lingering precipitation will end quickly by 00z
and cloud cover will scatter out. Moist soil conditions, light
winds, and clearing skies suggest the potential for fog tonight.
Fog may be dense in some areas and may eventually require a Dense
Fog Advisory. Otherwise, expect dry/warmer conditions the next few
days with highs in the 70s and lows mainly in the 50s.
Shortwave ridging will settle over the Lower MS Valley late
Wednesday and Thursday, continuing the dry weather pattern. This
ridge will attempt to build poleward through the Southeast into
the Delmarva area late in the week. Meanwhile, a strong trough
will dig over the western CONUS. This trough looks to bring
inclement weather to the Mid-South over the weekend, but the
aforementioned ridge over the east is expected to slow its
eastward progress. Ensemble clusters indicate that the GEPS
strongly favors a more progressive trough and weaker ridge,
bringing precipitation into the CWA late Friday while the GEFS
and, to a stronger degree, the EPS indicate stronger ridging over
the southeast and a later arrival. Experience is leaning toward
the latter (slower) solution.
This system will lift northeast as it moves out of the Southern
Plains and, like the past few systems, will quickly occlude as it
crosses the Ozarks. Strong kinematics will accompany this cyclone
with 40-50 kts of southerly flow at 850 mb and a meridional 125+
kt jet on its eastern flank. This will result in an uptick in wind
speeds Saturday and Saturday night with breezy conditions
anticipated over most of the area. This system will be filling as
it pulls away from the area, but the main question will be the
quality of the instability in the warm sector. The 12z ensemble
data maintains only very low probability for CAPE greater 500
J/kg. This system bears watching, but the signal for any
significant weather appears muted at this time.
MJ
&&
.AVIATION...
(06Z TAFS)
Issued at 1143 PM CDT Mon Oct 31 2022
Primary forecast concern overnight remains fog potential. Public
AFD update at 922 PM covered trends and reasoning well. The 06Z
TAFs will likely contain delayed, less dense patchy fog toward
sunrise, with MEM maintaining VFR.
Thereafter, VFR and light winds through the remainder of the
period, including the late Tuesday evening MEM arrival push.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...CAD
AVIATION...PWB
Hazardous weather outlook, Oct 31, 1:49 PM CST, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
249 PM CDT Mon Oct 31 2022
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-011100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
249 PM CDT Mon Oct 31 2022
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...This Afternoon and Tonight
Areas of dense fog are possible tonight, especially across
portions of north Mississippi and West Tennessee.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Areas of dense fog are possible early Tuesday morning, especially
across portions of north Mississippi and West Tennessee.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Drought, Dunklin
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Dunklin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.106, -90.166 (the zone’s center; the record gives no point)
Severe (D2) drought conditions continued throughout the month.
Drought, Pemiscot
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pemiscot forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.211, -89.785 (the zone’s center; the record gives no point)
Severe (D2) drought conditions continued throughout the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Missouri, November 1 to 30, 2022350 injured · $13 million · 24 events
- High Wind in Idaho, November 1 to 2, 2022$191,000 · 64 kt wind · 5 events
- Drought in Oklahoma, November 1 to 15, 202248 events
- Drought in California, November 1 to 30, 202240 events
- Drought in Nebraska, November 1 to 30, 202227 events
- Drought in Oklahoma, November 1 to 30, 202225 events
- Drought in Tennessee, November 1 to 30, 202223 events
- Drought in Kansas, November 1 to 30, 202222 events
- Drought in Kentucky, November 1 to 30, 202222 events
- Drought in Nebraska, November 1 to 30, 202221 events
- Drought in South Dakota, November 1 to 30, 202220 events
- Drought in Texas, November 1 to 30, 202220 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1066596, 1066597.